MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
 
Event or Problem Description
It was reported by the customer "nurse set up and accessed the vein.Clearly in center of vein and realized the device was upside down.Picked up probe and flipped it back over and saw it was still in the center of the vein, deployed the guidewire smooth as butter, took the wings forward and got halfly down, it stopped but bumped it and it would not go all the way and pulled out whole the device back.Trey dropped a new needle and when looking at the same vein to reinsert a new catheter realized that there was something in the vein.Stopped procedure.Pulled the catheter apart and realized the tip was missing.Patient had to have 2cm of tip surgically removed." no other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the catheter is confirmed and was determined to be use-related.One 20 ga powerglide pro was returned for evaluation.An initial visual observation revealed blood use residues throughout the returned powerglide pro.The catheter was returned detached from the needle and attached to the pink, plastic slider.The guidewire was observed to be sticking out from the safety mechanism.A microscopic observation revealed the distal tip of the catheter was missing.The break in the catheter was circumferentially aligned and exhibited a chevron-shaped break with a granular fracture surface.Because of the observed characteristics of the break site in the catheter and the advancement into the tissue of the patient described in the event description, the complaint of a broken catheter is confirmed and was determined to be use related and appeared to be caused by contact between the catheter and the needle tip.This complaint will be recorded for future trending and monitoring purposes.H3 other text: evaluation findings are in section h11.

Brand Name
FULL KIT 20G X 8 CM WITH PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19119013
Report Number3006260740-2024-01801
Device Sequence Number8359328
Product Code FOZ
UDI-Device Identifier00801741140624
UDI-Public(01)00801741140624
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue NumberF220088PT
Device Lot NumberREHX1118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown